Alert archive / Tennessee / High Wind Watches in 2016

High Wind Watch 2, NWS Morristown, TN

November 27, 2016Wise County, City of Norton, Virginia; 8 counties in Tennessee; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this high wind watch at Nov 27, 2016, 3:35 AM EST for Wise County, City of Norton, Virginia; 8 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Nov 28, 2016, 1:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 27, 2016, 3:35 AM EST (08:35 UTC)
In effect from
Nov 28, 2016, 1:00 PM EST
Expired
Nov 28, 2016, 4:05 AM EST
In force
Issued by
NWS Morristown, TN

Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN, City of Norton, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 33 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.6 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2016-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2016-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1688 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

255 
WWUS74 KMRX 270835
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
335 AM EST SUN NOV 27 2016

...HIGH WINDS POSSIBLE ACROSS THE FAR EASTERN TENNESSEE MOUNTAINS
AND MOUNTAINS OF SOUTHWEST NORTH CAROLINA LATE MONDAY AND MONDAY
NIGHT...

.A STORM SYSTEM ACROSS THE MID-SECTION OF THE NATION WILL MOVE
TOWARD THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS LATE MONDAY
AND MONDAY NIGHT. THIS SYSTEM WILL BRING WITH IT STRONG SOUTHERLY
WINDS INTO THE REGION...ESPECIALLY ACROSS THE HIGHER ELEVATIONS.


NCZ060-061-TNZ018-041-043-045>047-072-074-087-271645-
/O.NEW.KMRX.HW.A.0002.161128T2100Z-161129T1200Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...
CADES COVE...GATLINBURG...COKER CREEK
335 AM EST SUN NOV 27 2016

...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING. 

* EVENT...SOUTHERLY WINDS INCREASING TO 20 TO 40 MPH WITH GUSTS UP
  TO 60 MPH...ESPECIALLY ACROSS THE HIGHER ELEVATIONS.

* TIMING...STRONG SOUTHERLY WINDS DEVELOPING LATE MONDAY AFTERNOON
  AND CONTINUING UNTIL AROUND DAYBREAK TUESDAY.

* IMPACTS...THE WINDY CONDITIONS MAY DOWN TREES AND POWER LINES.
  LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE
  EXTRA CAUTIOUS TO CROSS WIND ESPECIALLY WHEN DRIVING IN THE
  HIGHER ELEVATIONS AND/OR DRIVING HIGH PROFILES VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND/OR
GUSTS OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE
LATEST FORECASTS.

&&

$$
3 follow-up statements
794 
WWUS74 KMRX 271952
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
252 PM EST SUN NOV 27 2016

...HIGH WINDS POSSIBLE ACROSS EASTERN TENNESSEE AND SOUTHWEST
NORTH CAROLINA LATE MONDAY AND MONDAY NIGHT...

.A STORM SYSTEM ACROSS THE MID-SECTION OF THE NATION WILL MOVE
TOWARD THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS LATE MONDAY
AND MONDAY NIGHT. THIS SYSTEM WILL BRING WITH IT STRONG SOUTHERLY
WINDS INTO THE REGION...ESPECIALLY ACROSS THE HIGHER ELEVATIONS.

TNZ012>017-035>040-042-044-067>071-073-081>086-098>102-281200-
/O.NEW.KMRX.WI.Y.0014.161128T1800Z-161129T1200Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
WASHINGTON TN-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-MARION-
HAMILTON-BRADLEY-WEST POLK-EAST POLK-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...KINGSTON...LENOIR CITY...
KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...JASPER...
CHATTANOOGA...CLEVELAND...BENTON...DUCKTOWN
252 PM EST SUN NOV 27 2016 /152 PM CST SUN NOV 27 2016/

...WIND ADVISORY IN EFFECT FROM 1 PM EST /NOON CST/ MONDAY TO
7 AM EST /6 AM CST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM EST /NOON CST/ MONDAY TO
7 AM EST /6 AM CST/ TUESDAY. 

* EVENT...SOUTHERLY WINDS INCREASING TO 15 TO 30 MPH WITH GUSTS UP
  TO 40 TO 45 MPH

* TIMING...STRONG SOUTHERLY WINDS DEVELOPING MONDAY AFTERNOON AND
  CONTINUING UNTIL AROUND DAYBREAK TUESDAY.

* IMPACTS...THE WINDY CONDITIONS MAY DOWN TREE LIMBS. LOOSE OUTDOOR
  OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE EXTRA CAUTIOUS TO
  CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

NCZ060-061-TNZ018-041-043-045>047-072-074-087-281200-
/O.CON.KMRX.HW.A.0002.161128T2100Z-161129T1200Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...
CADES COVE...GATLINBURG...COKER CREEK
252 PM EST SUN NOV 27 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY MORNING...

* EVENT...SOUTHERLY WINDS INCREASING TO 20 TO 40 MPH WITH GUSTS 
  UP TO 60 MPH...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. 

* TIMING...STRONG SOUTHERLY WINDS DEVELOPING LATE MONDAY 
  AFTERNOON AND CONTINUING UNTIL AROUND DAYBREAK TUESDAY. 

* IMPACTS...THE WINDY CONDITIONS MAY DOWN TREES AND POWER LINES. 
  LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE 
  EXTRA CAUTIOUS TO CROSS WIND ESPECIALLY WHEN DRIVING IN THE 
  HIGHER ELEVATIONS AND/OR DRIVING HIGH PROFILES VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND/OR
GUSTS OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE
LATEST FORECASTS.

&&

$$
860 
WWUS74 KMRX 280228
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
928 PM EST SUN NOV 27 2016

...HIGH WINDS POSSIBLE ACROSS EASTERN TENNESSEE...SOUTHWEST
VIRGINIA AND SOUTHWEST NORTH CAROLINA LATE MONDAY AND MONDAY
NIGHT...

.A STORM SYSTEM ACROSS THE MID-SECTION OF THE NATION WILL MOVE
TOWARD THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS LATE MONDAY
AND MONDAY NIGHT. THIS SYSTEM WILL BRING WITH IT STRONG SOUTHERLY
WINDS INTO THE REGION...ESPECIALLY ACROSS THE HIGHER ELEVATIONS.

VAZ001-005-006-008-281030-
/O.EXA.KMRX.WI.Y.0014.161128T1800Z-161129T1200Z/
LEE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...JONESVILLE...GATE CITY...LEBANON...
ABINGDON
928 PM EST SUN NOV 27 2016

...WIND ADVISORY IN EFFECT FROM 1 PM MONDAY TO 7 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM MONDAY TO 7 AM EST
TUESDAY. 

* EVENT...SOUTHERLY WINDS INCREASING TO 15 TO 30 MPH WITH GUSTS 
  UP TO 40 TO 45 MPH 

* TIMING...STRONG SOUTHERLY WINDS DEVELOPING MONDAY AFTERNOON 
  AND CONTINUING UNTIL AROUND DAYBREAK TUESDAY. 

* IMPACTS...THE WINDY CONDITIONS MAY DOWN TREE LIMBS. LOOSE 
  OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE EXTRA 
  CAUTIOUS TO CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

TNZ012>017-035>040-042-044-067>071-073-081>086-098>102-281030-
/O.CON.KMRX.WI.Y.0014.161128T1800Z-161129T1200Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
WASHINGTON TN-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-MARION-
HAMILTON-BRADLEY-WEST POLK-EAST POLK-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...KINGSTON...LENOIR CITY...
KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...JASPER...
CHATTANOOGA...CLEVELAND...BENTON...DUCKTOWN
928 PM EST SUN NOV 27 2016 /828 PM CST SUN NOV 27 2016/

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM EST /NOON CST/
MONDAY TO 7 AM EST /6 AM CST/ TUESDAY...

* EVENT...SOUTHERLY WINDS INCREASING TO 15 TO 30 MPH WITH GUSTS 
  UP TO 40 TO 45 MPH 

* TIMING...STRONG SOUTHERLY WINDS DEVELOPING MONDAY AFTERNOON 
  AND CONTINUING UNTIL AROUND DAYBREAK TUESDAY. 

* IMPACTS...THE WINDY CONDITIONS MAY DOWN TREE LIMBS. LOOSE 
  OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE EXTRA 
  CAUTIOUS TO CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

VAZ002-281030-
/O.EXB.KMRX.HW.A.0002.161128T1800Z-161129T1200Z/
WISE-
INCLUDING THE CITIES OF...WISE...NORTON
928 PM EST SUN NOV 27 2016

...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING. 

* EVENT...SOUTHERLY WINDS INCREASING TO 20 TO 40 MPH WITH GUSTS 
  UP TO 60 MPH...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. 

* TIMING...STRONG SOUTHERLY WINDS DEVELOPING MONDAY AFTERNOON AND
  CONTINUING UNTIL AROUND DAYBREAK TUESDAY.

* IMPACTS...THE WINDY CONDITIONS MAY DOWN TREES AND POWER LINES. 
  LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE 
  EXTRA CAUTIOUS TO CROSS WIND ESPECIALLY WHEN DRIVING IN THE 
  HIGHER ELEVATIONS AND/OR DRIVING HIGH PROFILES VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND/OR
GUSTS OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE
LATEST FORECASTS.

&&

$$

NCZ060-061-TNZ018-041-043-045>047-072-074-087-281030-
/O.CON.KMRX.HW.A.0002.161128T2100Z-161129T1200Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...
CADES COVE...GATLINBURG...COKER CREEK
928 PM EST SUN NOV 27 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY MORNING...

* EVENT...SOUTHERLY WINDS INCREASING TO 20 TO 40 MPH WITH GUSTS 
  UP TO 60 MPH...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. 

* TIMING...STRONG SOUTHERLY WINDS DEVELOPING LATE MONDAY 
  AFTERNOON AND CONTINUING UNTIL AROUND DAYBREAK TUESDAY. 

* IMPACTS...THE WINDY CONDITIONS MAY DOWN TREES AND POWER LINES. 
  LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE 
  EXTRA CAUTIOUS TO CROSS WIND ESPECIALLY WHEN DRIVING IN THE 
  HIGHER ELEVATIONS AND/OR DRIVING HIGH PROFILES VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND/OR
GUSTS OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE
LATEST FORECASTS.

&&

$$
182 
WWUS74 KMRX 280905
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
405 AM EST MON NOV 28 2016

...HIGH WINDS POSSIBLE ACROSS EASTERN TENNESSEE...SOUTHWEST
VIRGINIA AND SOUTHWEST NORTH CAROLINA LATE MONDAY AND MONDAY
NIGHT...

.A STORM SYSTEM ACROSS THE MID-SECTION OF THE NATION WILL MOVE
TOWARD THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS LATE TODAY
AND INTO TONIGHT. THIS SYSTEM WILL BRING WITH IT STRONG SOUTHERLY
WINDS INTO THE REGION...ESPECIALLY ACROSS THE HIGHER ELEVATIONS.

NCZ060-061-TNZ018-041-043-045>047-072-074-087-281715-
/O.UPG.KMRX.HW.A.0002.161128T2100Z-161129T1200Z/
/O.NEW.KMRX.HW.W.0004.161128T1800Z-161129T1200Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...
CADES COVE...GATLINBURG...COKER CREEK
405 AM EST MON NOV 28 2016

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT...SOUTHERLY WINDS INCREASING TO 20 TO 40 MPH WITH GUSTS 
  UP TO 60 MPH...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. 

* TIMING...STRONG SOUTHERLY WINDS DEVELOPING LATE THIS AFTERNOON
  AND CONTINUING UNTIL AROUND DAYBREAK TUESDAY.

* IMPACTS...THE WINDY CONDITIONS MAY DOWN TREES AND POWER LINES. 
  LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE 
  EXTRA CAUTIOUS TO CROSS WIND ESPECIALLY WHEN DRIVING IN THE 
  HIGHER ELEVATIONS AND/OR DRIVING HIGH PROFILES VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR STRONGER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. 
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

&&

$$

VAZ002-281715-
/O.UPG.KMRX.HW.A.0002.161128T1800Z-161129T1200Z/
/O.NEW.KMRX.HW.W.0004.161128T1800Z-161129T1200Z/
WISE-
INCLUDING THE CITIES OF...WISE...NORTON
405 AM EST MON NOV 28 2016

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT...SOUTHERLY WINDS INCREASING TO 20 TO 40 MPH WITH GUSTS 
  UP TO 60 MPH...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. 

* TIMING...STRONG SOUTHERLY WINDS DEVELOPING THIS AFTERNOON AND
  CONTINUING UNTIL AROUND DAYBREAK TUESDAY.

* IMPACTS...THE WINDY CONDITIONS MAY DOWN TREES AND POWER LINES. 
  LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE 
  EXTRA CAUTIOUS TO CROSS WIND ESPECIALLY WHEN DRIVING IN THE 
  HIGHER ELEVATIONS AND/OR DRIVING HIGH PROFILES VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR STRONGER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. 
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

&&

$$

TNZ012>017-035>040-042-044-067>071-073-081>086-098>102-VAZ001-005-
006-008-281715-
/O.CON.KMRX.WI.Y.0014.161128T1800Z-161129T1200Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
WASHINGTON TN-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-MARION-
HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...KINGSTON...LENOIR CITY...
KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...JASPER...
CHATTANOOGA...CLEVELAND...BENTON...DUCKTOWN...JONESVILLE...
GATE CITY...LEBANON...ABINGDON
405 AM EST MON NOV 28 2016 /305 AM CST MON NOV 28 2016/

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM EST /NOON CST/ THIS
AFTERNOON TO 7 AM EST /6 AM CST/ TUESDAY...

* EVENT...SOUTHERLY WINDS INCREASING TO 15 TO 30 MPH WITH GUSTS 
  UP TO 40 TO 45 MPH 

* TIMING...STRONG SOUTHERLY WINDS DEVELOPING THIS AFTERNOON AND
  CONTINUING UNTIL AROUND DAYBREAK TUESDAY.

* IMPACTS...THE WINDY CONDITIONS MAY DOWN TREE LIMBS. LOOSE 
  OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE EXTRA 
  CAUTIOUS TO CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this high wind watch went out at Nov 27, 3:08 AM EST, 27 minutes earlier.

Area forecast discussion, Nov 27, 3:08 AM EST, 27 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
308 AM EST Sun Nov 27 2016

.SHORT TERM (Today and Tonight)...
Surface high pressure is centered over southeast KY this morning
with a broad ridge axis extending southwest across Middle TN. This
ridge will continue to shift eastward through the day becoming
centered along the Middle Atlantic coast tonight. Meanwhile water
vapor imagery and latest upper air analysis show a ridge of high
pressure currently over the Mississippi Valley will gradually shift
east and build ahead of approaching early week trough.

Under clear skies this morning, radiational cooling has allowed all
of the area to drop well below freezing with the exception of
Chattanooga which has finally gotten there in their latest
observation. Although the day will start off cold, plenty of
sunshine coupled with high pressure at the surface and rising
heights aloft will create wonderful late November weather across
the area. Afternoon highs should reach into the upper 50s and lower
60s across SW Virginia and SE Tennessee respectively.

The down side to this wonderful weather will be low RH values to
hinder the wildfire fighting efforts. Additionally, light winds
could cause some limited vsby issues with smoke and haze
particularly in portions of the central and southern East TN
valley. However, with low level winds predominately southerly,
smoke issues should be localized and limited in nature as most
favorable trajectories for TN Valley smoke have been in E-SE low
level winds.

Overnight tonight clouds will begin to move into the area ahead of
the frontal system on Monday and Tuesday. Increasing middle level
moisture and associated cloudiness by late tonight will shut down
best radiational cooling. At the same time, surface winds will
begin to strengthen out of the S-SW and allow for some limited
warm air advection during the latter portion of the overnight.
Expect overnight lows to remain in the middle 40s across portions
of the southern valley to the middle 30s over SE Virginia. This is
slightly above NAM MOS guidance which is itself, a bit warmer than
the GFS MOS for tonight.

.LONG TERM (Monday through Saturday)...
The main focus will be the deep upper trough over the Rockies/mid-
section of the nation for early to mid week. A series of jets will
move across the Plains into the Ohio Valley placing the Tennessee
Valley under the favored divergence region /Fronto-genetic band.
Much needed rainfall and windy conditions can be expected with this
system.

For Monday...depending on how fast moisture returns...concerned of
the increasing southerly winds may enhance fire concerns across the
region.

First jet moves toward the Ohio Valley with a band of showers
entering into the Plateau by late day Monday...and then over the
entire area Monday night/early Tuesday morning. Widespread rain is
anticipated...but strong southerly winds will produce downslope
conditions over the northern/central Tennessee Valley.  Models show
a 80kt 850mb jet over Kentucky with the Mountains/adjacent foothills
likely experiencing high winds. Have issued a high wind watch from
21Z Monday to 12Z Tuesday.

This fronto-genetic band moves east of the area Tuesday morning with
dry weather in the afternoon/evening.

For Tuesday night through Wednesday night...another upper level jet
moves from the Plains into the Ohio Valley with strong fronto-
genetic forcing producing another band of showers. Forecast
soundings show some instability...so have included thunder for the
southern half of the area for Tuesday night. This band of convection
could be a good soaker for most of the area with 1 to 2
inches...locally heavy amounts...anticipated.

For Thursday through Saturday...flat upper ridging and surface ridge
builds into the area with return of dry conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             63  45  64  54 /   0   0  20 100
Knoxville McGhee Tyson Airport, TN  60  40  64  52 /   0   0  10 100
Oak Ridge, TN                       60  41  62  51 /   0   0  10 100
Tri Cities Airport, TN              58  33  59  47 /   0   0   0  90

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...High Wind Watch from Monday afternoon through Tuesday morning
     for Cherokee-Clay.

TN...High Wind Watch from Monday afternoon through Tuesday morning
     for Blount Smoky Mountains-Cocke Smoky Mountains-Johnson-
     Northwest Carter-Sevier Smoky Mountains-Southeast Carter-
     Southeast Greene-Southeast Monroe-Unicoi.

VA...None.
&&

EJH/DH
Hazardous weather outlook, Nov 27, 3:19 AM EST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
319 AM EST SUN NOV 27 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-280830-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
319 AM EST SUN NOV 27 2016 /219 AM CST SUN NOV 27 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

...HIGH WIND WATCH IS IN EFFECT FOR LATE MONDAY AND MONDAY NIGHT
FOR THE FAR EASTERN TENNESSEE MOUNTAINS AND HIGHER ELEVATIONS OF
SOUTHWEST NORTH CAROLINA...

A SERIES OF STORMS SYSTEMS WILL MOVE ACROSS THE TENNESSEE VALLEY
AND SOUTHERN APPALACHIANS MONDAY NIGHT THROUGH WEDNESDAY NIGHT.
STRONG SOUTHERLY WINDS WILL DEVELOP LATE MONDAY AND MONDAY NIGHT
AHEAD OF THESE SYSTEMS. VERY WINDY CONDITIONS ARE POSSIBLE...
ESPECIALLY ACROSS THE FAR EASTERN TENNESSEE MOUNTAINS AND ADJACENT
FOOTHILLS. SOUTHERLY WINDS OF 25 TO 40 MPH WITH GUSTS OVER 60 MPH
POSSIBLE ACROSS THE HIGHER TERRAIN.

BESIDES THE HIGH WINDS...PERIODS OF RAIN CAN ALSO BE EXPECTED
MONDAY NIGHT THROUGH WEDNESDAY NIGHT. TOTAL RAINFALL AMOUNTS OF 1
TO 2 INCHES ACROSS NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA WITH 2
TO 4 INCHES OVER SOUTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 2:52 PM ESTWind AdvisoryMRXLee, Russell, Scott, Washington, City of Bristol40 hr

Nearby

High Wind Watches in Tennessee, 2016High Wind Watches in Virginia, 2016High Wind Watches in North Carolina, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.